Alert archive / Georgia / Freeze Warnings in 2013

Freeze Warning 5, NWS Atlanta, GA

March 6, 201396 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Mar 6, 2013, 2:07 PM EST for 96 counties in Georgia. It took effect at Mar 7, 2013, 12:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2013, 2:07 PM EST (19:07 UTC)
In effect from
Mar 7, 2013, 12:00 AM EST
Expired
Mar 7, 2013, 9:00 AM EST
In force
9 hr
Issued by
NWS Atlanta, GA
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
102 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WWUS72 KFFC 061907
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
207 PM EST WED MAR 6 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-070315-
/O.NEW.KFFC.FZ.W.0005.130307T0500Z-130307T1400Z/
/O.CON.KFFC.WI.Y.0004.000000T0000Z-130307T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
207 PM EST WED MAR 6 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST THURSDAY.

* TEMPERATURES...LOW TEMPERATURES WILL FALL BELOW FREEZING ACROSS
  NORTH GEORGIA THIS EVENING AND ACROSS CENTRAL GEORGIA AFTER
  MIDNIGHT. 

* LOCATIONS...NORTH AND CENTRAL GEORGIA.

* WINDS...NORTHWEST 15 TO 25 MPH WITH OCCASIONAL GUSTS OVER 35 MPH. 

* TIMING...THROUGH THIS EVENING FOR WINDS AND OVERNIGHT INTO THURSDAY
  MORNING FOR FREEZING TEMPERATURES.

* IMPACTS...WINDS MAY TOPPLE WEAK OR DROUGHT STRESSED TREES AND
  DRIVING HIGH PROFILE VEHICLES MAY BE HAZARDOUS. FREEZING
  TEMPERATURES WILL IMPACT EARLY BUDDING OR FLOWERING VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20
MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG
CAN TOPPLE TREES OR BRING DOWN LARGE BRANCHES AND WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN
OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA
ARE ADVISED TO PROTECT TENDER VEGETATION.

&&

$$
2 follow-up statements
078 
WWUS72 KFFC 070010
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EST WED MAR 6 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071000-
/O.EXP.KFFC.WI.Y.0004.000000T0000Z-130307T0000Z/
/O.CON.KFFC.FZ.W.0005.130307T0500Z-130307T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
710 PM EST WED MAR 6 2013

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST THURSDAY...
...WIND ADVISORY HAS EXPIRED...

* TEMPERATURES...LOW TEMPERATURES EXPECTED IN THE MID 20S TO
                 LOWERS 30S.

* LOCATIONS...NORTH AND CENTRAL GEORGIA.

* TIMING...UNTIL 900 AM EST THURSDAY.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND
  FLOWERING VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION.

&&

$$
131 
WWUS72 KFFC 070737
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
237 AM EST THU MAR 7 2013

GAZ001>009-011>016-019>021-030>032-041>044-052>054-056-066>071-
071545-
/O.NEW.KFFC.FZ.W.0006.130308T0800Z-130308T1400Z/
/O.CON.KFFC.FZ.W.0005.000000T0000Z-130307T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-PAULDING-COBB-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
HEARD-COWETA-FAYETTE-SPALDING-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...MARIETTA...CARROLLTON...DOUGLASVILLE...
EAST POINT...NEWNAN...PEACHTREE CITY...GRIFFIN
237 AM EST THU MAR 7 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY.
THE FREEZE WARNING THROUGH 9 AM THIS MORNING REMAINS IN EFFECT.

* TEMPERATURES...LOW TEMPERATURES IN THE MID 20S TO LOWER 30S.
 
* LOCATIONS...PORTIONS OF NORTH AND WEST CENTRAL GEORGIA.

* TIMING...THROUGH 9 AM THIS MORNING AND AGAIN FROM 3 AM TO 9 AM
  FRIDAY.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND 
  FLOWERING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION.

&&

$$

GAZ022>025-027-033>039-045>051-055-057>062-072>076-078>086-
089>098-102>113-071400-
/O.CON.KFFC.FZ.W.0005.000000T0000Z-130307T1400Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-NORTH FULTON-GWINNETT-BARROW-
CLARKE-OCONEE-OGLETHORPE-WILKES-DEKALB-ROCKDALE-WALTON-NEWTON-
MORGAN-GREENE-TALIAFERRO-CLAYTON-HENRY-BUTTS-JASPER-PUTNAM-
HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-
TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-
LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...GAINESVILLE...ATLANTA...LAWRENCEVILLE...
ATHENS...DECATUR...CONYERS...COVINGTON...MILLEDGEVILLE...MACON...
SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...
AMERICUS...CORDELE...VIDALIA
237 AM EST THU MAR 7 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* LOCATIONS...CENTRAL AND PORTIONS OF NORTH GEORGIA.

* TIMING...UNTIL 9 AM THIS MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND 
  FLOWERING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 6, 12:55 PM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 6, 12:55 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 PM EST WED MAR 6 2013

.PREV DISCUSSION... /ISSUED 1041 AM EST WED MAR 6 2013/

UPDATE...

MEANT TO SEND AN UPDATE AFD EARLIER BUT GOT SIDETRACKED...BY NOW
EVERYONE IN IMPACTED COUNTIES SHOULD BE AWARE THAT WE UPGRADED TO
WINTER STORM WARNING. STARTED GETTING REPORTS OF 2-3 INCHES AT
HIGHER ELEVATIONS AND HAD TO GO AHEAD AND PULL THE TRIGGER FOR
THOSE MOUNTAINTOPS. IN PHONE CALLS MADE SINCE THEN...LOOKS LIKE
MOST OF THE MOUNTAINTOPS HAVE REACHED 3 INCHES. ALTHOUGH THERE IS
A BIT OF CONFUSION WITH THE WARNING...WE ARE CONSIDERING THE
HIGHEST AMOUNTS EXPECTED...AND THE MAIN POPULATION AREAS SHOULD
NOT SEE MUCH IN THE WAY OF SIGNIFICANT IMPACTS SINCE ACCUMS SHOULD
REMAIN 2 INCHES OR BELOW IN THOSE AREAS. THIS IS MAINLY A MOUNTAIN
EVENT. ALSO...WITH THE WINDY CONDITIONS...THE MOUNTAIN COUNTIES
ARE EXPERIENCING A LOT OF BLOWING SNOW WHICH IS REDUCING VSBYS.

MADE ADDITIONAL ADJUSTMENTS TO TEMPS BUT STILL MAY BE TOO HIGH IN
THE MOUNTAINS DEPENDING ON HOW THICK THE CLOUD COVER REMAINS.
STARTING TO SEE SOME DOWNSLOPING THIN THE CLOUDS OUT ON THE LEE
SIDE OF THE SLOPES. THE BACK EDGE OF THE WAVE IS NOW MOVING DOWN
INTO THE AREA /AS SEEN ON WATER VAPOR/ SO HOPEFULLY THE SNOW WILL
BEGIN TO TAPER OFF OVER THE NEXT SEVERAL HOURS. FOR NOW WILL KEEP
THE WIND ADVISORY GOING...SOME AREAS NOT QUITE REACHING THRESHOLDS
BUT ENOUGH OF THE AREA IS THAT WE WILL KEEP IT IN PLACE FOR NOW.

TDP

PREV DISCUSSION... /ISSUED 826 AM EST WED MAR 6 2013/

UPDATE...

HAVE GONE THROUGH AND MADE SEVERAL UPDATES TO THE GRIDS THIS
MORNING TO ACCOUNT FOR TRENDS. USUALLY IN THESE CASES WE ARE
SEEING THE WRAPAROUND FROM THE UPPER LOW BEGIN TO LIFT OUT... BUT
AS PER WATER VAPOR AND VIS SATELLITE TRENDS...THE SYSTEM IS
ACTUALLY STILL DIGGING SOME. AS A RESULT...SEEING MORE CLOUDS THAN
ORIGINALLY EXPECTED...AND SEEING QUITE A FEW FLURRIES IN NORTH
GEORGIA SO ADJUSTED WORDING TO FLURRIES THIS MORNING AND SPRINKLES
OR FLURRIES THIS AFTERNOON. AS A RESULT...HAD TO ADJUST
TEMPERATURE TRENDS AND ENDED UP LOWERING MAX TEMPS ESPECIALLY
ACROSS NORTH GEORGIA. MAY NEED TO REEVALUATE THE ENDING TIME OF THE
ADVISORY AND PERHAPS LINGER IT PAST 18Z BUT WILL CONTINUE TO
EVALUATE THROUGH THE MORNING.

TDP

PREV DISCUSSION... /ISSUED 645 AM EST WED MAR 6 2013/

SHORT TERM /TODAY THROUGH THURSDAY/...
STRONG UPPER LOW DEEPENING OVER THE SOUTHERN APPALACHIANS THIS
MORNING...THEN MOVING OFF THE MID ATLANTIC COAST THIS AFTERNOON AND
EVENING. EXPECT WRAP AROUND CLOUDS TO CONTINUE TO CIRCULATE
SOUTHWARD INTO GEORGIA THIS MORNING. COLD CORE UPPER SYSTEM SHOULD
PRODUCE SNOW SHOWERS THROUGH MID MORNING MAINLY NORTH OF ATLANTA TO
ATHENS. WILL CONTINUE WITH THE ADVISORY AREA AND HAVE ISSUED AN SPS
TO INCLUDE AREAS THAT RECEIVED A DUSTING ALREADY THIS MORNING.
HAVE TAKEN POPS OUT AFTER 18Z HOWEVER SOME CLOUDS MAY LINGER OVER
THE EXTREME NORTHERN COUNTIES. RIDGING DOMINATES THE STATE TONIGHT
THROUGH THURSDAY WITH A DRY NORTHWEST FLOW. TIGHT GRADIENT AROUND
DEPARTING UPPER LOW WILL KEEP GUSTY NORTHWEST WINDS OVER THE CWA
THROUGH THE DAY...DIMINISHING BY 00Z. WILL CONTINUE WITH WIND
ADVISORY. HAVE TWEAKED TEMPERATURES TODAY TOWARD THE SOMEWHAT COOLER
MET...OTHERWISE A BLEND.

41

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE DOMINATES THROUGH THE FIRST HALF OF THE EXTENDED
ALLOWING FOR DRY WEATHER THROUGH SUNDAY. RIDGING ALOFT BUILDING IN
FOR THE WEEKEND WILL HELP OUR MAX TEMPERATURES TO MAKE IT BACK
INTO THE 60S WITH A FEW SITES REACHING THE LOWER 70S ACROSS
CENTRAL GEORGIA. THIS WILL PUT US NEAR CLIMO FOR THE WEEKEND IN
REGARDS TO HIGHS.

NEXT CHANCE OF RAIN IN THE EXTENDED ISNT UNTIL EARLY NEXT WEEK.
STILL SOME TIMING DIFFERENCES BETWEEN THE GFS AND ECMWF BUT ARE IN
BETTER AGREEMENT THAN BEFORE. HAVE GONE WITH THE FASTER GFS
SOLUTION WHICH DRAGS A FRONT THROUGH THE CWA ON MONDAY. WITH MUCAPE
VALUES AROUND 300 J/KG HAVE GONE AHEAD AND INTRODUCED THUNDER INTO
THE GRIDS FOR MONDAY.

11

AVIATION...
12Z UPDATE...
STRONG WINDS THE MAIN ISSUED FOR THE DAY. WEST TO NORTHWEST WINDS 15
TO 20KT GUSTING TO 30 TO 35KT CAN BE EXPECTED THROUGH THE DAY. WINDS
SHOULD DIMINISH 22Z TO 00Z WITH GUSTS ENDING. STRATUS SHOULD SPREAD
INTO THE TAF SITES WITH CSG AND MCN ON SOUTHERN EDGE. EXPECT CEILING
HEIGHTS BKN TO OVC035 TO 040. CLOUDS SHOULD SCATTER AFTER 00Z. LIGHT
SNOW EXPECTED MAINLY NORTH OF THE TERMINAL SITES THIS MORNING.

//ATL CONFIDENCE...12Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS...EXCEPT MEDIUM ON TIMING OF CLEARING
LATER TODAY.

41

&&

.AVIATION...
18Z UPDATE...
VFR THROUGH THE PERIOD...THOUGH LOW VFR CIGS 4-5KFT WILL CONTINUE
ACROSS NORTHERN TAFS FOR A COUPLE OF HOURS...GOING SCT AFTER ABOUT
20Z AND SKC THEREAFTER. EXPECT MID-LEVEL CLOUDINESS /15KFT/ DURING
THE DAY WEDNESDAY. NNW WINDS THROUGH THE PERIOD...GUSTING TO 30KT
OR SO THIS AFTERNOON BUT DIMINISHING QUICKLY THIS EVENING TO
AROUND 10KT AT ATL AND AROUND 5KT ELSEWHERE.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ON ALL ELEMENTS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          51  29  61  33 /   5   0   0   0
ATLANTA         47  31  57  36 /  10   0   0   0
BLAIRSVILLE     39  27  53  30 /  90  10   0   0
CARTERSVILLE    47  29  56  30 /  20   0   0   0
COLUMBUS        51  34  61  37 /   0   0   0   0
GAINESVILLE     45  30  56  35 /  20   0   0   0
MACON           52  30  60  33 /   0   0   0   0
ROME            47  30  56  30 /  20   0   0   0
PEACHTREE CITY  48  29  58  30 /   5   0   0   0
VIDALIA         53  35  61  39 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR THE
FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...
PICKENS...TOWNS...UNION...WHITE.

&&
Hazardous weather outlook, Mar 6, 11:22 AM EST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1122 AM EST WED MAR 6 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1122 AM EST WED MAR 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ICY WINTER WEATHER CONDITIONS ACROSS FAR NORTH GEORGIA TODAY INTO
TONIGHT...
...WINDY CONDITIONS ACROSS NORTH AND CENTRAL GEORGIA THROUGH
TONIGHT...

WEATHER HAZARDS EXPECTED...
ISOLATED TO SCATTERED SNOW FLURRIES WILL CONTINUE ACROSS FAR NORTH
GEORGIA THROUGH THIS AFTERNOON. IN GENERAL...ONLY VERY LIGHT
ADDITIONAL ACCUMULATIONS ARE EXPECTED...MAINLY NORTH AND EAST OF A
LINE FROM CHATSWORTH TO JASPER...DAWSONVILLE...DAHLONEGA AND
CLEVELAND. ANY ROADS STILL WET OR SLUSHY FROM TODAYS SNOW MAY RE-
FREEZE TONIGHT ACROSS THIS AREA.

STRONG AND GUSTY WINDS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
A TIGHT SURFACE PRESSURE GRADIENT ACROSS THE REGION WILL ALLOW WINDS
OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH TO CONTINUE THROUGH TONIGHT.
WINDS THIS STRONG COULD TOPPLE WEAK OR DROUGHT STRESSED TREES. PLEASE
SEE OUR WIND ADVISORY /NPWFFC/ FOR MORE DETAILS.

WRAP-AROUND MOISTURE FROM AN EXITING LOW PRESSURE SYSTEM WILL KEEP
MAINLY LIGHT FLURRIES IN THE PICTURE FOR FAR NORTH GEORGIA THROUGH
THE AFTERNOON. ANY ADDITIONAL SNOWFALL ACCUMULATIONS SHOULD BE VERY
LIGHT...HOWEVER MUCH OF FAR NORTH GEORGIA SAW AROUND A HALF TO ONE
INCH OF SNOW OVERNIGHT AND EARLY THIS MORNING...WITH ONE TO THREE
INCHES OR MORE AT HIGHER ELEVATIONS. SOME ROADS MAY BE SLICK AND
DANGEROUS THROUGH THE AFTERNOON...ESPECIALLY AT THOSE HIGHER
ELEVATIONS. ANY WET OR SLUSHY ROADS WILL LIKELY RE-DEVELOP SLICK AND
ICY SPOTS TONIGHT AS TEMPERATURES DROP INTO THE 20S OVER FAR NORTH
GEORGIA. PLEASE SEE OUR WINTER WEATHER WARNING /WSWFFC/ AND SPECIAL
WEATHER STATEMENT /SPSFFC/ FOR MORE DETAILS ON THIS WINTER WEATHER
EVENT.

FREEZING TEMPERATURES ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA
TONIGHT AND A FREEZE WARNING WILL LIKELY BE ISSUED LATER TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

DISCUSSION...
A FREEZE WARNING MAY BE NEEDED FOR PORTIONS OF NORTH GEORGIA AGAIN
THURSDAY NIGHT.

ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH NORTH AND CENTRAL
GEORGIA ON MONDAY. ALTHOUGH INSTABILITY APPEARS TO REMAIN SOMEWHAT
LIMITED AT THIS TIME...ISOLATED THUNDERSTORMS WILL BE POSSIBLE WITH
THIS SYSTEM. CONFIDENCE REMAINS LOW ON THE TIMING OF THIS SYSTEM DUE
TO MODEL INCONSISTENCIES.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO SUBMIT SNOW AMOUNT REPORTS THROUGH THE
WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Mar 6, 12:39 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1239 PM EST WED MAR 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     SNOW             CLEVELAND               34.60N 83.76W
03/06/2013  E0.0 INCH        WHITE              GA   PUBLIC

            PUBLIC REPORTED A DUSTING/TRACE OF SNOW IN CLEVELAND, GA.

&&

DDARBE
Local storm report, Mar 6, 12:49 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1249 PM EST WED MAR 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             SMITHGALL WOODS CONSERV 34.69N 83.77W
03/06/2013  E0.0 INCH        WHITE              GA   PARK/FOREST SRVC

            SMITHGALL WOODS STATE PARK EMPLOYEE REPORTED A TRACE OF
            SNOW THIS MORNING. AS OF THIS AFTERNOON SNOW IS STILL
            FALLING...BUT NOT ACCUMULATING.

&&

MNORD
Local storm report, Mar 6, 1:04 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
104 PM EST WED MAR 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND DMG     5 SE SANDERSVILLE       32.93N 82.75W
03/05/2013                   WASHINGTON         GA   UTILITY COMPANY

            UTILITY COMPANY REPORTS TREES AND POWERLINES DOWN ACROSS
            SOTUHERN SECTIONS OF WASHINGTON COUNTY.

&&

DEESE
Local storm report, Mar 6, 1:05 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
105 PM EST WED MAR 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     SNOW             HIAWASSEE               34.95N 83.76W
03/05/2013  E0.5 INCH        TOWNS              GA   911 CALL CENTER

            THE 911 CALL CENTER IN TOWNS COUNTY REPORTED THAT AS OF 3
            AM ON MARCH 6...A HALF INCH OF SNOW HAD FALLEN.

0430 AM     SNOW             AMICALOLA FALLS STATE P 34.57N 84.24W
03/06/2013  E1.0 INCH        DAWSON             GA   EMERGENCY MNGR

0745 AM     SNOW             15 NW DAWSONVILLE       34.57N 84.31W
03/06/2013  E1.0 INCH        DAWSON             GA   PUBLIC

0800 AM     SNOW             AMICALOLA FALLS STATE P 34.57N 84.24W
03/06/2013  E1.0 INCH        DAWSON             GA   PARK/FOREST SRVC

            AMICALOLA FALLS STATE PARK REPORTS AN ESTIMATED 1 INCH
            SNOW ACCUMULATION.

0800 AM     SNOW             SMITHGALL WOODS CONSERV 34.69N 83.77W
03/06/2013  E0.0 INCH        WHITE              GA   PARK/FOREST SRVC

            SMITHGALL WOODS STATE PARK EMPLOYEE REPORTED A TRACE OF
            SNOW THIS MORNING. AS OF THIS AFTERNOON SNOW IS STILL
            FALLING...BUT NOT ACCUMULATING.

0800 AM     SNOW             HIAWASSEE               34.95N 83.76W
03/06/2013  E2.0 INCH        TOWNS              GA   PARK/FOREST SRVC

            USFS EMPLOYEE REPORTED 2 INCHES OF SNOW ACCUMULATION AT
            2100 FEET.

0800 AM     SNOW             BRASSTOWN BALD          34.87N 83.81W
03/06/2013  E4.0 INCH        TOWNS              GA   PARK/FOREST SRVC

            USFS EMPLOYEE REPORTED 4 INCH SNOW ACCUMULATION AT 2500
            FEET.

0825 AM     SNOW             2 W HIAWASSEE           34.95N 83.79W
03/06/2013  M2.0 INCH        TOWNS              GA   EMERGENCY MNGR

            THE TOWNS COUNTY EMERGENCY MANAGER REPORTED 2 INCHES OF
            SNOW WITH HEAVY SNOW STILL FALLING.

0833 AM     HEAVY SNOW       1 W BRASSTOWN BALD      34.87N 83.83W
03/06/2013  E3.0 INCH        UNION              GA   PUBLIC

0930 AM     SNOW             BLAIRSVILLE             34.88N 83.96W
03/06/2013  E1.5 INCH        UNION              GA   EMERGENCY MNGR

0945 AM     HEAVY SNOW       COHUTTA WILDERNESS      34.98N 84.59W
03/06/2013  E2.5 INCH        FANNIN             GA   EMERGENCY MNGR

0945 AM     SNOW             BLUE RIDGE              34.86N 84.32W
03/06/2013  E1.0 INCH        FANNIN             GA   EMERGENCY MNGR

1000 AM     SNOW             DAWSONVILLE             34.42N 84.12W
03/06/2013  E1.0 INCH        DAWSON             GA   EMERGENCY MNGR

1015 AM     HEAVY SNOW       VOGEL STATE PARK        34.77N 83.92W
03/06/2013  E3.0 INCH        UNION              GA   PARK/FOREST SRVC

            VOGEL STATE PARK REPORTS AROUND AN INCH ACCUMULATION IN
            THE WOODS...BETWEEN 2-3 INCHES IN OPEN AREAS...AND
            NOTHING ON THE ROADS.

1015 AM     HEAVY SNOW       AMICALOLA FALLS STATE P 34.57N 84.24W
03/06/2013  E3.0 INCH        DAWSON             GA   PUBLIC

            THE LODGE AT AMICALOLA FALLS STATE PARK REPORTS BETWEEN
            2-3 INCHES ACCUMULATION.

1200 PM     SNOW             FORT MOUNTAIN STATE PAR 34.76N 84.71W
03/06/2013  E2.0 INCH        MURRAY             GA   PARK/FOREST SRVC

            FORT MOUNTAIN STATE PARK REPORTS TOTAL OF TWO INCHES OF
            SNOW ACCUMULATION.

1210 PM     SNOW             5 E HIAWASSEE           34.95N 83.67W
03/06/2013  E1.5 INCH        TOWNS              GA   PUBLIC

            LAUREL MOUNTAIN CABINS REPORTED 1.5 INCHES OF SNOW.

1215 PM     SNOW             4 E HIAWASSEE           34.95N 83.69W
03/06/2013  E1.5 INCH        TOWNS              GA   PUBLIC

            HENSON COVE B AND B REPORTED 1.5 INCHES OF SNOW.

1215 PM     SNOW             CLEVELAND               34.60N 83.76W
03/06/2013  E0.0 INCH        WHITE              GA   PUBLIC

            PUBLIC REPORTED A DUSTING/TRACE OF SNOW IN CLEVELAND, GA.

&&

MNORD
Local storm report, Mar 6, 1:06 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
106 PM EST WED MAR 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     5 SE SANDERSVILLE       32.93N 82.75W
03/05/2013                   WASHINGTON         GA   UTILITY COMPANY

            UTILITY COMPANY REPORTS TREES AND POWERLINES DOWN ACROSS
            SOTUHERN SECTIONS OF WASHINGTON COUNTY.

&&

DEESE
Special weather statement, Mar 6, 1:13 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EST WED MAR 6 2013

GAZ001>009-011>016-019>023-071115-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-
113 PM EST WED MAR 6 2013

...ICY ROADS AND FLURRIES POSSIBLE ACROSS FAR NORTH GEORGIA
TONIGHT...

THE SNOW SHOWERS THAT BROUGHT MEASURABLE SNOWFALL ONCE AGAIN TO FAR
NORTH GEORGIA HAVE DIMINISHED TO FLURRIES THIS AFTERNOON. ISOLATED TO
SCATTERED LIGHT SNOW FLURRIES WILL CONTINUE INTO THE EVENING HOURS
ACROSS FAR NORTH GEORGIA...MAINLY NORTH OF A LINE FROM ROME TO
CUMMING AND GAINESVILLE. NO SIGNIFICANT ADDITIONAL ACCUMULATIONS OF
SNOWFALL ARE EXPECTED. THIS AREA SAW WIDESPREAD SNOWFALL OF A TRACE
TO A HALF OF AN INCH OVERNIGHT AND THIS MORNING WITH 1 TO 4 INCHES AT
HIGHER ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS. TEMPERATURES WILL
STRUGGLE TO CLIMB INTO THE MID TO UPPER 30S ACROSS MUCH OF THIS AREA
DURING THE REMAINDER OF THIS AFTERNOON AND WILL QUICKLY FALL BACK TO
BELOW FREEZING THIS EVENING. ANY ROADS THAT ARE WET OR SLUSHY FROM
THE EARLIER SNOWFALL WILL SEE ICY SPOTS DEVELOPING OVERNIGHT INTO
THURSDAY MORNING. MOTORISTS ARE URGED TO USE EXTREME CAUTION ACROSS
THIS AREA THROUGH MID-MORNING THURSDAY.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 7:06 PM ESTSpecial Weather StatementFFCGlascock, Jefferson24 min
Mar 5, 7:17 PM ESTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Washington28 min
Mar 5, 7:24 PM ESTSpecial Weather StatementFFCDodge, Laurens, Wheeler36 min
Mar 5, 7:42 PM ESTSpecial Weather StatementFFCEmanuel33 min
Mar 5, 8:12 PM ESTSpecial Weather StatementFFCEmanuel18 min
Mar 6, 8:56 AM ESTWinter Storm WarningFFCDawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 3 more4 hr

Nearby

Freeze Warnings in Georgia, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.